Why the study?
Does flecainide acetate cause an acute rise in ventricular capture threshold in patients with pacemakers?
Does flecainide acetate cause an acute rise in ventricular capture threshold in patients with pacemakers?
Flecainide acetate can cause a clinically significant acute rise in ventricular capture threshold leading to pacing failure in patients with pacemakers.
May warrant capture threshold monitoring with flecainide in paced patients; hypothesis-generating for drug-device interactions.
Antiarrhythmic agents may increase capture threshold, but this is rarely of clinical significance. Flecainide acetate, a class IC agent, is reported to have a significant effect on the myocardial capture threshold. In this presentation, we report the case of a 72-year-old male, with a previously implanted VVI pacemaker due to sick sinus syndrome, who was treated with flecainide acetate for paroxysmal atrial arrhythmia control. During the fifteenth day of treatment, an abrupt rise in the ventricular capture threshold with ventricular pacing failure was noted. The capture threshold decreased two days after discontinuation of flecainide acetate.
No takes yet. Share an insight, caveat, or question.
Kang et al. (2006) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: